Louisiana, 2002Damaging Wind in Louisiana, May 17, 2002
May 17, 2002 · NWS SHV · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 17, 9:05 AM CST, 5 hours 15 minutes earlier.
Area forecast discussion, May 17, 9:05 AM CST, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1005 AM CDT FRI MAY 17 2002
WILL UPDATE TO DELETE EXPIRED SEVERE THUNDERSTORM WATCH.
SOME ADJUSTMENTS TO POPS AND TEMPS WILL BE NEEDED ALSO. FRONT STILL
REMAINS NORTH OF CWA ACCORDING TO PRESSURE ANALYSIS SO AREAS WORKED
OVER BY SQUALL LINE MAY RECOVER SOME. AREA OF CONVECTION JUST TO
SOUTH OF CWA MAY SEND OUTFLOW INTO SE PORTION OF FORECAST AREA
...WHICH MAY INTERSECT OUTFLOW FROM NORTHWEST THIS AFTERNOON.
THIS COULD REGENERATE TSTMS...BUT FOR NOW WINDS IN THE 30 TO 40 MPH
RANGE WITH SQUALL LINE.
.SHV...NONE.
14
In the hours before
Special weather statement, May 17, 9:30 AM CST, 4 hours 50 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-171630-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 AM CDT FRI MAY 17 2002
THERE IS SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS THE SOUTHERN HALF OF THE FORECAST AREA. THIS INCLUDES
MOST OF NORTHWEST AND NORTH CENTRAL LOUISIANA AND EAST CENTRAL
TEXAS. MAIN SEVERE WEATHER THREAT IS DAMAGING WINDS.
THIS ACTIVITY IS ALONG AND AHEAD OF A COLD FRONT WHICH WILL CROSS
THE AREA LATE THIS AFTERNOON AND EARLY TONIGHT. AFTER MIDNIGHT...
THE RISK OF SEVERE WEATHER SHOULD END.
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EVENING.
Local storm report, May 17, 12:38 PM CST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
138 PM CDT FRI MAY 17 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0950 AM GREGGTON TX WIND DAMAGE
05/17/02 GREGG TIN ROOF DAMAGED ON A
FURNITURE STORE. RADIO
METEOROLOGIST AT 103.1 FM
OBSERVED A GUSTANADO
CIRCULATION NOT CONNECTED
TO THE PARENT THUNDERSTORM.
STORM SURVEY WILL BE
PERFORMED LATE THIS FRIDAY
AFTERNOON. REPORT FROM
LONGVIEW POLICE DEPT.
0950 AM WHITE OAK TX WIND DAMAGE
05/17/02 GREGG A TREE BLOWN ONTO A HOUSE.
ALSO POWER LINES DOWNED.
POSSIBLE TORNADO...STORM
SURVEY WILL BE PERFORMED
LATE THIS FRIDAY
AFTERNOON. REPORT FROM
WHITE OAK FIRE AND RESCUE
DEPARTMENT.
1100 AM 3 N EL DORADO AR WIND DAMAGE
05/17/02 UNION LA ON HIGHWAY 335 NORTH OF EL
DORADO...TIN ROOF PEELED
FROM BUILDING. WITNESSES
REPORTED A FUNNEL CLOUD.
ALSO TREES DOWNED. REPORT
FROM COUNTY SHERIFF.
1115 AM CARTHAGE TX WIND DAMAGE
05/17/02 PANOLA A FEW TREES AND SEVERAL
TREE LIMBS DOWNED...REPORT
FROM KSLA-TV
METEOROLOGIST AND ALSO
FROM PUBLIC (NWS COOP
OBSERVER).
0100 PM KICKAPOO LA WIND DAMAGE
05/17/02 DE SOTO HARDWARE STORE
DESTROYED...ROOF TORN OFF
A BANK. WITNESSES
REPORTED A TORNADO...STORM
SURVEY IN PROGRESS. FROM
KSLA-TV METEOROLOGIST.
0115 PM WINNFIELD LA WIND DAMAGE
05/17/02 WINN TREES DOWNED IN THE
NORTHWEST PORTION OF THE
PARISH. FROM SHERIFF
OFFICE.
0125 PM NATCHITOCHES LA WIND DAMAGE
05/17/02 NATCHITOCHES SOME TREES DOWNED IN
PORTIONS OF THE PARISH.
REPORT FROM SHERIFF
OFFICE.
VIII.Local storm report, May 17, 1:38 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
138 PM CDT FRI MAY 17 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0950 AM GREGGTON TX WIND DAMAGE
05/17/02 GREGG TIN ROOF DAMAGED ON A
FURNITURE STORE. RADIO
METEOROLOGIST AT 103.1 FM
OBSERVED A GUSTANADO
CIRCULATION NOT CONNECTED
TO THE PARENT THUNDERSTORM.
STORM SURVEY WILL BE
PERFORMED LATE THIS FRIDAY
AFTERNOON. REPORT FROM
LONGVIEW POLICE DEPT.
0950 AM WHITE OAK TX WIND DAMAGE
05/17/02 GREGG A TREE BLOWN ONTO A HOUSE.
ALSO POWER LINES DOWNED.
POSSIBLE TORNADO...STORM
SURVEY WILL BE PERFORMED
LATE THIS FRIDAY
AFTERNOON. REPORT FROM
WHITE OAK FIRE AND RESCUE
DEPARTMENT.
1100 AM 3 N EL DORADO AR WIND DAMAGE
05/17/02 UNION LA ON HIGHWAY 335 NORTH OF EL
DORADO...TIN ROOF PEELED
FROM BUILDING. WITNESSES
REPORTED A FUNNEL CLOUD.
ALSO TREES DOWNED. REPORT
FROM COUNTY SHERIFF.
1115 AM CARTHAGE TX WIND DAMAGE
05/17/02 PANOLA A FEW TREES AND SEVERAL
TREE LIMBS DOWNED...REPORT
FROM KSLA-TV
METEOROLOGIST AND ALSO
FROM PUBLIC (NWS COOP
OBSERVER).
0100 PM KICKAPOO LA WIND DAMAGE
05/17/02 DE SOTO HARDWARE STORE
DESTROYED...ROOF TORN OFF
A BANK. WITNESSES
REPORTED A TORNADO...STORM
SURVEY IN PROGRESS. FROM
KSLA-TV METEOROLOGIST.
0115 PM WINNFIELD LA WIND DAMAGE
05/17/02 WINN TREES DOWNED IN THE
NORTHWEST PORTION OF THE
PARISH. FROM SHERIFF
OFFICE.
0125 PM NATCHITOCHES LA WIND DAMAGE
05/17/02 NATCHITOCHES SOME TREES DOWNED IN
PORTIONS OF THE PARISH.
REPORT FROM SHERIFF
OFFICE.
VIII.Thunderstorm Wind, Bossier
- When
- May 17, 2:20 PM CST
- Where
- Bossier County, Plain Dealing
- Measured
- 55 kt (63 mph)
- Property damage
- $25,000
- Reported by
- NEWSPAPER
- Coordinates
- 32.917, -93.700
A home in the 400 block of North Forrest Street was severely damaged when a tree crashed into the roof of the home.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Texas, May 17, 2002$450,000 · 2 events
- Flood and Hail in Mississippi, May 17, 2002$52,000 · 1 in hail · 38 events
- Flash Flooding and Damaging Winds in Texas, May 17, 2002$164,000 · 7 events
- Lightning Strike in Florida, May 17, 2002$200,000 · 1 event
- Flash Flooding and Damaging Winds in Tennessee, May 17, 2002$118,000 · 9 events
- Flash Flood and Hail in Tennessee, May 17, 2002$125,000 · 2 in hail · 5 events
- Damaging Wind in Texas, May 17, 2002$150,000 · 1 event
- Damaging Wind in Louisiana, May 17, 2002$140,000 · 80 kt wind · 1 event
- Extreme Cold in New York, May 17 to 18, 2002$63,000 · 13 events
- Lightning Strike in Florida, May 17, 2002$80,000 · 1 event
- Tornado in Arkansas, May 17, 20022 injured · F1 · 1 event
- Hail and Damaging Wind in Texas, May 17, 2002$50,000 · 1.75 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5288566.